Oklahoma, 2017Tornadoes and Hail in Oklahoma, March 26, 2017
March 26, 2017 · NWS OUN · 41 events in 12 counties and zones
With a cold front, warm front, and dryline in the vicinity, storms formed across central and south central Oklahoma on the evening of the 26th. Hail was the primary hazard, but also wind and a tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a cold front, warm front, and dryline in the vicinity, storms formed across central and south central Oklahoma on the evening of the 26th. Hail was the primary hazard, but also wind and a tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 26, 11:13 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 26, 11:13 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1213 PM CDT Sun Mar 26 2017
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
Thunderstorms are still expected to develop early this evening
across portions of central OK. There are still some uncertainties
regarding how many storms will actually develop, but large hail
could accompany them. For now, will only include TSRA at OKC/OUN
and PNC starting around 22-03Z respectively. MVFR cigs will then
develop later tonight, along with a wind shift from the north.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 70 48 75 / 30 0 0 20
Hobart OK 50 71 48 73 / 10 0 0 40
Wichita Falls TX 51 75 51 78 / 0 0 0 40
Gage OK 44 71 45 68 / 30 0 0 60
Ponca City OK 50 67 45 72 / 60 10 0 10
Durant OK 59 75 51 77 / 50 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
036-037.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.
&&
26/03/03Hazardous weather outlook, Mar 26, 10:51 AM CST, 1 hour 33 minutes before
Hazardous Weather Outlook...corrected...
National Weather Service Norman OK
1151 AM CDT Sun Mar 26 2017
OKZ004>048-050>052-TXZ083>090-271700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1151 AM CDT Sun Mar 26 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
There is a Moderate Risk of severe thunderstorms across parts of
Oklahoma, surrounded by Slight and Enhanced Risk areas that cover
additional parts of Oklahoma and western north Texas.
Location...
The Moderate Risk area is east of a line from Waurika to Duncan
to El Reno to Guthrie, and south of a line from Guthrie to Stroud.
This includes the Oklahoma City metropolitan area, Pauls Valley,
Ardmore, Seminole, Ada, Atoka and Durant.
To the west of the Moderate Risk area, there is a Slight and
Enhanced Risk of severe weather across northern and western
Oklahoma, to the east of a line from Laverne to Clinton to Lawton
to Clay County Texas.
Timing...
4 pm through midnight.
Impacts...
Large hail up to tennis ball size will be the main hazard.
Damaging winds and tornadoes will also be possible.
Discussion...
Much higher humidity continues to move north through north Texas
and into Oklahoma this afternoon. This moisture will allow the
atmosphere to become very unstable this afternoon and evening.
Scattered storms are expected to develop mid to late afternoon
across western sections of north Texas and western Oklahoma and
become severe as they move east-northeast. The atmospheric wind
shear will support supercell thunderstorms with the associated
risk of large hail, damaging winds, and the potential of isolated
tornadoes. The highest chances of severe weather will be across
central, south central and southeast Oklahoma where instability
will be the highest. Storms are expected to move out of the area
around or just after midnight.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
central, western, and southern Oklahoma and portions of north
Texas should prepare for severe weather operations from about
4 pm through midnight.
.Fire weather...
Fire Danger will be very high across southwestern Oklahoma and
western north Texas as dry air moves in behind a dryline. A Red
Flag Warning is in effect through early evening for this area.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
There is a slight risk of severe thunderstorms again on Tuesday
and Wednesday. There is also a chance of thunderstorms on Thursday
and Saturday.
.Heavy rain...
Heavy rain is possible on Tuesday, and likely on Wednesday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
removed excessive characters in first paragraph.
In the hours before
Special weather statement, Mar 26, 12:10 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
110 PM CDT SUN MAR 26 2017
OKZ027>029-261845-
Grady OK-Cleveland OK-McClain OK-
110 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern
Cleveland and northwestern McClain Counties Until 145 PM CDT...
AT 107 PM CDT, a strong thunderstorm was located over Blanchard,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3501 9772 3514 9778 3538 9741 3538 9723
3519 9719
TIME...MOT...LOC 1807Z 238DEG 43KT 3513 9765
..speg.Event by event
36 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.
Hail, McClain
- When
- March 26, 12:24 PM CST
- Where
- McClain County, 4.18 mi S of Newcastle
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.190, -97.610
Hail, Garvin
- When
- March 26, 3:58 PM CST
- Where
- Garvin County, 3.5 mi S of Antioch
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.670, -97.420
Hail, McClain
- When
- March 26, 4:18 PM CST
- Where
- McClain County, 0.69 mi S of Purcell
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.000, -97.370
Hail, McClain
- When
- March 26, 4:35 PM CST
- Where
- McClain County, 2.36 mi SSW of Washington
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.030, -97.500
Hail, Garvin
- When
- March 26, 4:39 PM CST
- Where
- Garvin County, 2.15 mi SSE of Paoli
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.800, -97.250
Hail, Garvin
- When
- March 26, 4:45 PM CST
- Where
- Garvin County, 1.13 mi E of Paoli
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.830, -97.240
Hail, Garvin
- When
- March 26, 4:50 PM CST
- Where
- Garvin County, 5.1 mi E of Paoli
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.830, -97.170
Hail, McClain
- When
- March 26, 4:50 PM CST
- Where
- McClain County, 3.47 mi WSW of Byars
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.860, -97.110
Hail, Garvin
- When
- March 26, 4:55 PM CST
- Where
- Garvin County, 8.21 mi WNW of Stratford
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.830, -97.100
Hail, Oklahoma
- When
- March 26, 5:15 PM CST
- Where
- Oklahoma County, 6.9 mi ESE of (Tik)tinker Afb
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.390, -97.270
Hail, Murray
- When
- March 26, 5:16 PM CST
- Where
- Murray County, 6.29 mi E of Joy
- Measured
- 2.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.600, -97.030
Hail, Lincoln
- When
- March 26, 5:20 PM CST
- Where
- Lincoln County, 2.82 mi SSE of Wellston
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -97.050
Hail, Garvin
- When
- March 26, 5:30 PM CST
- Where
- Garvin County, 3.98 mi E of Wynnewood
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.640, -97.090
Hail, Pontotoc
- When
- March 26, 5:54 PM CST
- Where
- Pontotoc County, 0.69 mi N of Ada
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.780, -96.680
Hail, Carter
- When
- March 26, 5:56 PM CST
- Where
- Carter County, 1.72 mi W of Wilson
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.160, -97.460
Hail, Carter
- When
- March 26, 5:57 PM CST
- Where
- Carter County, 0.57 mi E of Wilson
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.160, -97.420
Hail, Carter
- When
- March 26, 6:00 PM CST
- Where
- Carter County, Lone Grove
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.180, -97.260
Hail, Seminole
- When
- March 26, 6:00 PM CST
- Where
- Seminole County, 2.76 mi N of Dewright
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.110, -96.680
Hail, Pontotoc
- When
- March 26, 6:01 PM CST
- Where
- Pontotoc County, 3.07 mi SE of Ada
- Measured
- 1.11 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.740, -96.640
Hail, Carter
- When
- March 26, 6:03 PM CST
- Where
- Carter County, Healdton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -97.490
Hail, Pontotoc
- When
- March 26, 6:08 PM CST
- Where
- Pontotoc County, 0.69 mi S of Ada
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.760, -96.680
Tornado, Pontotoc
- When
- March 26, 6:14 PM CST to 6:25 PM CST
- Where
- Pontotoc County, 4.56 mi ESE of Ada to 7.39 mi N of Stonewall
- Rating
- EF0
- Path length
- 4 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.739, -96.609
Received multiple spotter reports. EM noted damage to outbuildings and trees along the path.
Hail, Carter
- When
- March 26, 6:23 PM CST
- Where
- Carter County, 0.9 mi SE of Graham
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.330, -97.430
Tornado, Pontotoc
- When
- March 26, 6:27 PM CST to 6:28 PM CST
- Where
- Pontotoc County, 7.14 mi NW of Lula
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 34.758, -96.534
A brief tornado was reported by multiple spotters about 8 miles east of Ada that developed soon after the first tornado dissipated. There was no known damage with this tornado.
Hail, Pontotoc
- When
- March 26, 6:28 PM CST
- Where
- Pontotoc County, Ada
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -96.680
Hail, Murray
- When
- March 26, 6:31 PM CST
- Where
- Murray County, Davis
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -97.120
Hail, Murray
- When
- March 26, 6:31 PM CST
- Where
- Murray County, 3.99 mi W of Davis
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -97.190
Hail, Garvin
- When
- March 26, 6:34 PM CST
- Where
- Garvin County, 7.93 mi SSW of Wynnewood
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.530, -97.200
Thunderstorm Wind, Grant
- When
- March 26, 6:35 PM CST
- Where
- Grant County, 5.53 mi N of Wakita
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.960, -97.920
Shed was damaged by severe winds.
Hail, Pontotoc
- When
- March 26, 6:43 PM CST
- Where
- Pontotoc County, 6.63 mi SE of Francis
- Measured
- 3.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.800, -96.510
Hail, Pontotoc
- When
- March 26, 6:43 PM CST
- Where
- Pontotoc County, 1.38 mi S of Allen
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -96.410
Thunderstorm Wind, Love
- When
- March 26, 6:45 PM CST
- Where
- Love County, 6.69 mi ESE of Marietta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -97.020
A few downed trees from strong winds.
Hail, Garvin
- When
- March 26, 6:48 PM CST
- Where
- Garvin County, Stratford
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -96.960
Thunderstorm Wind, Grant
- When
- March 26, 6:48 PM CST
- Where
- Grant County, 3.93 mi W of Renfrow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.930, -97.730
Power lines downed from severe thunderstorm winds.
Hail, Pontotoc
- When
- March 26, 6:50 PM CST
- Where
- Pontotoc County, 4.84 mi S of Allen
- Measured
- 1.84 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.810, -96.410
Hail, Hughes
- When
- March 26, 7:02 PM CST
- Where
- Hughes County, 2.92 mi WNW of Gerty
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -96.340
Hail, Garvin
- When
- March 26, 7:09 PM CST
- Where
- Garvin County, 3.45 mi N of Stratford
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -96.960
Hail, Seminole
- When
- March 26, 7:12 PM CST
- Where
- Seminole County, 3.96 mi W of Sasakwa
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.950, -96.600
Hail, Seminole
- When
- March 26, 7:12 PM CST
- Where
- Seminole County, Dewright
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.070, -96.680
Hail, Hughes
- When
- March 26, 7:18 PM CST
- Where
- Hughes County, Gerty
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.840, -96.290
Hail, Marshall
- When
- March 26, 7:31 PM CST
- Where
- Marshall County, 3.45 mi N of Willis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.940, -96.830
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 26 to 27, 2017$2.6 million · 4.25 in hail · 87 events
- Tornado and Hail in Ohio, March 26, 2017$30,000 · EF1 · 5 events
- Hail and Damaging Wind in Oklahoma, March 26, 2017$15,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kansas, March 26, 2017$11,000 · 1 in hail · 11 events
- Damaging Winds in Arkansas, March 26 to 27, 201756 kt wind · 4 events
- Hail and Strong Wind in Kentucky, March 26, 2017$5,000 · 1 in hail · 3 events
- High Wind in Texas, March 26, 201756 kt wind · 3 events
- Winter Weather in Michigan, March 26 to 27, 20172 events
- Funnel Cloud in Tennessee, March 26, 20171 event
- Damaging Wind in North Carolina, March 26, 201750 kt wind · 1 event
- Tornado in Puerto Rico, March 26, 2017EF0 · 1 event
- High Wind in New Mexico, March 26, 201750 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683780, 683781, 683782, 683783, 683784, 683785, 683786, 683787, 683788, 683789, 683791, 683792, 683793, 683794, 683795, 683796, 683797, 683798, 683799, 683800, 683801, 687596, 683802, 687597, 683803, 683804, 683805, 683806, 683807, 683808, 683809, 683810, 683811, 683812, 683813, 683814, 683815, 683816, 683817, 683818, and more.